Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 42, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 23, 2020, 3:32 AM MDT. It took effect at Sep 24, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2020, 3:32 AM MDT (09:32 UTC)
- In effect from
- Sep 24, 2020, 12:00 PM MDT
- Expired
- Sep 24, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
416 WWUS85 KCYS 230932 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 332 AM MDT Wed Sep 23 2020 ...CRITICAL FIRE CONDITIONS THURSDAY & FRIDAY FOR PORTIONS OF SOUTHEAST WYOMING DUE TO GUSTY WINDS AND LOW HUMIDITY... WYZ303>306-308-309-250200- /O.UPG.KCYS.FW.A.0031.200924T1800Z-200925T0200Z/ /O.NEW.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ /O.NEW.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 332 AM MDT Wed Sep 23 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday afternoon through Friday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 303, 304, 305, 306, 308 and 309. * WIND...West to southwest winds 15 to 25 MPH with gusts to 35 MPH. Winds will become west on Friday with gusts to 40 MPH. * HUMIDITY...10 to 15 percent * HAINES...5 to 6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-302-307-250200- /O.UPG.KCYS.FW.A.0031.200924T1800Z-200925T0200Z/ /O.NEW.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Snowy Range/Medicine Bow NF- 332 AM MDT Wed Sep 23 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 301, 302 and 307. * WIND...West to southwest winds 15 to 20 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent * HAINES...5 to 6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-250200- /O.NEW.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ Platte/Goshen/Central and Eastern Laramie- 332 AM MDT Wed Sep 23 2020 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Mainly the northern portion of Fire weather zone 310. * WIND...West to northwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent * HAINES...5 to 6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ Braun
5 follow-up statements
651 WWUS85 KCYS 231935 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 135 PM MDT Wed Sep 23 2020 ...CRITICAL FIRE CONDITIONS EXPECTED THURSDAY AND FRIDAY FOR MOST OF SOUTHEAST WYOMING DUE TO GUSTY WINDS AND LOW HUMIDITIES... WYZ303>306-308-309-241215- /O.CON.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ /O.CON.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 135 PM MDT Wed Sep 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309... * AFFECTED AREA...Fire weather zones 303, 304, 305, 306, 308 and 309. * WIND...West to southwest 15 to 25 MPH with gusts to 35 MPH Thursday. West 20 to 30 MPH with gusts to 40 MPH Friday. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-302-307-241215- /O.CON.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Snowy Range/Medicine Bow NF- 135 PM MDT Wed Sep 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301, 302, AND 307... * AFFECTED AREA...Fire weather zones 301, 302 and 307. * WIND...West to southwest 15 to 20 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-241215- /O.CON.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ Platte/Goshen/Central and Eastern Laramie- 135 PM MDT Wed Sep 23 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310. * WIND...West to northwest 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
766 WWUS85 KCYS 240059 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 659 PM MDT Wed Sep 23 2020 ...CRITICAL FIRE CONDITIONS EXPECTED THURSDAY AND FRIDAY FOR MOST OF SOUTHEAST WYOMING DUE TO GUSTY WINDS AND LOW HUMIDITIES... WYZ307-240900- /O.EXA.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ /O.CON.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ Snowy Range/Medicine Bow NF- 659 PM MDT Wed Sep 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301, 302, AND 307... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309...... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * WIND...West to southwest 15 to 25 MPH with gusts to 35 MPH Thursday. West 20 to 30 MPH with gusts to 40 MPH Friday. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ303>306-308-309-240900- /O.CON.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ /O.CON.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 659 PM MDT Wed Sep 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309...... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309...... * WIND...West to southwest 15 to 25 MPH with gusts to 35 MPH Thursday. West 20 to 30 MPH with gusts to 40 MPH Friday. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-302-240900- /O.CON.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 659 PM MDT Wed Sep 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301, 302, AND 307... * AFFECTED AREA...Fire weather zones 301, 302 and 307. * WIND...West to southwest 15 to 20 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-240900- /O.CON.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ Platte/Goshen/Central and Eastern Laramie- 659 PM MDT Wed Sep 23 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310. * WIND...West to northwest 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
539 WWUS85 KCYS 240845 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 245 AM MDT Thu Sep 24 2020 ...CRITICAL FIRE CONDITIONS EXPECTED THURSDAY AND FRIDAY FOR MOST OF SOUTHEAST WYOMING DUE TO GUSTY WINDS AND LOW HUMIDITIES... WYZ303>309-250200- /O.UPG.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ /O.NEW.KCYS.FW.W.0043.200925T1800Z-200926T0200Z/ /O.CON.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 245 AM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 303, 304, 305, 306, 307, 308, and 309. * WIND...West to southwest 15 to 25 MPH with gusts to 35 MPH Thursday. West 20 to 30 MPH with gusts to 40 MPH Friday. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-250200- /O.UPG.KCYS.FW.A.0032.200925T1800Z-200926T0200Z/ /O.NEW.KCYS.FW.W.0043.200925T1800Z-200926T0200Z/ Platte/Goshen/Central and Eastern Laramie- 245 AM MDT Thu Sep 24 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 310. Primarily the northern portion of the zone. * WIND...West to northwest 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-302-250200- /O.CON.KCYS.FW.W.0042.200924T1800Z-200925T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 245 AM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301 AND 302... * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...West to southwest 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Braun
679 WWUS85 KCYS 242045 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 245 PM MDT Thu Sep 24 2020 ...CRITICAL FIRE CONDITIONS EXPECTED THURSDAY AND FRIDAY FOR MOST OF SOUTHEAST WYOMING DUE TO GUSTY WINDS AND LOW HUMIDITIES... WYZ303>309-250445- /O.CON.KCYS.FW.W.0042.000000T0000Z-200925T0200Z/ /O.CON.KCYS.FW.W.0043.200925T1800Z-200926T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 245 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... . ..RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... * AFFECTED AREA...Fire weather zones 303, 304, 305, 306, 307, 308, and 309. * WIND...West to southwest 15 to 25 MPH with gusts to 35 MPH Thursday. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-302-250200- /O.CON.KCYS.FW.W.0042.000000T0000Z-200925T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 245 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 302... * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...West to southwest 15 to 25 MPH with gusts to 30 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-250445- /O.CON.KCYS.FW.W.0043.200925T1800Z-200926T0200Z/ Platte/Goshen/Central and Eastern Laramie- 245 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310. Primarily the northern portion of the zone. * WIND...West to northwest 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ALLEN
352 WWUS85 KCYS 250153 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 753 PM MDT Thu Sep 24 2020 ...CRITICAL FIRE CONDITIONS EXPECTED FRIDAY FOR MOST OF SOUTHEAST WYOMING DUE TO GUSTY WINDS AND LOW HUMIDITIES... WYZ303>309-251200- /O.EXP.KCYS.FW.W.0042.000000T0000Z-200925T0200Z/ /O.CON.KCYS.FW.W.0043.200925T1800Z-200926T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 753 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY EVENT FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... * AFFECTED AREA...Fire weather zones 303, 304, 305, 306, 307, 308, and 309. * WIND...West to southwest 15 to 25 MPH with gusts to 35 MPH Friday. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-302-250300- /O.EXP.KCYS.FW.W.0042.000000T0000Z-200925T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 753 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 302... Winds have diminished and relative humidities were above 15 percent. Therefore, the Red Flag Warning will be allowed to expire at 8 PM this evening. $$ WYZ310-251200- /O.CON.KCYS.FW.W.0043.200925T1800Z-200926T0200Z/ Platte/Goshen/Central and Eastern Laramie- 753 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310. * WIND...West to northwest 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 22, 11:55 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 22, 11:55 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1155 PM MDT Tue Sep 22 2020
.SHORT TERM...(This evening through Wednesday)
Issued at 349 PM MDT Tue Sep 22 2020
Stationary frontal boundary will shift to the north and east at
the surface this afternoon into Wednesday. An associated shortwave
aloft will propagate this afternoon into Wednesday. Weak rain
showers will continue to occur this afternoon due to the weak lift
associated from the frontal boundary. Gusty, erratic winds are
likely from outflow boundaries as the showers evaporate into virga
in the zones out to the west. A few rumbles of thunder may occur
over the higher terrain near the Mullen Fire this afternoon and
early evening, but wetting rains are not anticipated. Light rain
showers to the east of the Laramie Range into the Nebraska
Panhandle are possible this evening, but rain amounts should be
under a tenth of an inch. The weak cold front associated with the
shortwave will limit temperatures to the mid 70s west of the
Laramie Range for Wednesday, but temperatures will stay elevated
east of the Laramie Range for Wednesday within a few degrees of
the Tuesday afternoon maximum. Dry air will begin to mix down to
the surface by Wednesday limiting clouds over the area, keeping it
a pleasant Wednesday afternoon.
.LONG TERM...(Wednesday through Monday)
Issued at 312 AM MDT Tue Sep 22 2020
Dry conditions continue through the week with temperatures
ranging between 10 to 15 degrees above normal for the duration.
Will get about a 5 degree reprieve behind a weak boundary early
Wednesday, but temperatures will bounce quickly back as a deep,
well-mixed environment and windy conditions set in by the end of
the week as a short-wave ridge passes quickly across southeast
Wyoming and the western Nebraska Panhandle. Upper level flow
finally turns northwesterly Saturday afternoon behind a generally
dry cold front. Temperatures will finally drop to about normal for
this time of year with areas west of the Laramie Range dropping
into the upper 60s, 40s in the mountains, and areas east into the
upper 60s and low 70s. This stronger front may help clean up the
area's air quality, at least for a short while.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1144 PM MDT Tue Sep 22 2020
VFR conditions expected at area terminals through the forecast
period. SCT to BKN mid-level clouds continue to move across the
region tonight. Only concerns for reductions in visibility will be
due to smoke and haze near KLAR from the Mullen Fire in the Snowy
Range.
&&
.FIRE WEATHER...
Issued at 312 AM MDT Tue Sep 22 2020
A dry air mass remains in place with elevated fire weather concerns
today and Wednesday, generally along and west of the Laramie Range.
Isolated, high-based thunderstorms are possible today across the
same area, with little chance for a wetting rain. Gusty and erratic
winds to 40 mph and dry lightning are more likely with storms this
afternoon/evening. Increasing fire weather concerns Thursday, and
especially Friday, as a mainly dry and windy low pressure system
passes through southeast Wyoming and the western Nebraska Panhandle.
Will likely need Red Flag Warnings.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday afternoon through Thursday
evening for WYZ301>309.
NE...None.
&&
SHORT TERM...BW
LONG TERM...AB
AVIATION...MB
FIRE WEATHER...ABHazardous weather outlook, Sep 22, 1:54 PM MDT, 13 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 154 PM MDT Tue Sep 22 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>119-240000- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 154 PM MDT Tue Sep 22 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. Air Quality concerns remain though the 12pm Wednesday from reduced levels of air quality due to wildfire smoke. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. However, elevated to potentially critical levels of fire weather concerns exist for later this week on Thursday and Friday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:32 AM MDT | Fire Weather Watch | CYS | 23 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.